Jump to content
Hellbutrin

Hellbutrin: Wellbutrin nightmare - advice welcome!

Recommended Posts

DMV64   
DMV64

Hi Hellbutrin!
I just wanted to say hi and to offer that I was once on Wellbutrin and tapered off and for me with this drug it did not last long. I hope it is that way for you too!

-D

Share this post


Link to post
Hellbutrin   
Hellbutrin
10 minutes ago, DMV64 said:

Hi Hellbutrin!
I just wanted to say hi and to offer that I was once on Wellbutrin and tapered off and for me with this drug it did not last long. I hope it is that way for you too!

-D

Thanks DMV64, How long did you take Wellbutrin how long did you have withdrawal symptoms and what were your withdrawal symptoms? Thanks for your input and reassurance!

Share this post


Link to post
DMV64   
DMV64

I guess I took it for about a year and a half? I took 50 then up to 100. I tapered down pretty quickly. Had agitation, lots of crying. Foggy brain. Overwhelmedness. I would say it was a little over a month before it started to ease.

Share this post


Link to post
Hellbutrin   
Hellbutrin
2 minutes ago, DMV64 said:

I guess I took it for about a year and a half? I took 50 then up to 100. I tapered down pretty quickly. Had agitation, lots of crying. Foggy brain. Overwhelmedness. I would say it was a little over a month before it started to ease.

Thanks so much! That makes me feel A LOT better, would you say that your cognitive function totally recovered eventually?

Share this post


Link to post
DMV64   
DMV64

Well I would say that if I hadn't started other meds. But unfortunately I did and so now I am here!

Share this post


Link to post
Hellbutrin   
Hellbutrin
Just now, DMV64 said:

Well I would say that if I hadn't started other meds. But unfortunately I did and so now I am here!

Yikes, how are you doing tapering off of your other meds? Are you having similar withdrawal symptoms with the tapering off of the other drugs that you had to tapering off of Wellbutrin?  What did you start taking in place of Wellbutrin?

Share this post


Link to post
DMV64   
DMV64

Thanks for asking. Doing ok. Hard. After Wellbutrin I was just on vyvanse for awhile but when I became severely depressed I was put on lithium. And eventually Saphris. I am really just beginning to put together a taper plan. 

Share this post


Link to post
ChanceLucky   
ChanceLucky

Welcome to the forum. Wellbutrin is one of the drugs I take too and would like to some day get off of. Wow, it seems a lot harder to get off of than I initially thought. I was assuming based on what I'd read before that I could do the Wellbutrin faster than 10% a month when I do taper but I'm re-thinking that now.

I would assume that because you're young, your body has a good ability to recover. Good luck.

Share this post


Link to post
Hellbutrin   
Hellbutrin
2 hours ago, ChanceLucky said:

Welcome to the forum. Wellbutrin is one of the drugs I take too and would like to some day get off of. Wow, it seems a lot harder to get off of than I initially thought. I was assuming based on what I'd read before that I could do the Wellbutrin faster than 10% a month when I do taper but I'm re-thinking that now.

I would assume that because you're young, your body has a good ability to recover. Good luck.

Hi ChanceLucky,

 

Thanks for the reassurance! Wellbutrin is the only drug that I have ever taken and given what I know now and the experience that I have had trying to get off of this drug, I will NEVER take another psychoactive drug again. I finished my taper 5 weeks ago and since then I have experienced severe memory impairment/concentration issues, depersonalization and anhedonia, head aches, brain zaps, fatigue and terrible insomnia. I was taking the lowest dosage possible over a period of almost two years, so I'm expecting that it's likely going to take me a while to recover completely. I wish you luck in your taper, let me know when you start your Wellbutrin taper. This forum has been tremendously supportive and helpful to me while I've been going through withdrawals, so I would like to offer that to other people that are going through similar experiences. 

Share this post


Link to post
Hellbutrin   
Hellbutrin
14 hours ago, DMV64 said:

Thanks for asking. Doing ok. Hard. After Wellbutrin I was just on vyvanse for awhile but when I became severely depressed I was put on lithium. And eventually Saphris. I am really just beginning to put together a taper plan. 

Yeah, some people might disagree with this, but I think that the most important part of tapering is finding the right time. I started my taper two weeks before I was supposed to take my exit exam for my professional certification for graduate school. TERRIBLE IDEA. I had what I could only describe as a mental break down DURING the exam and had to go to the bathroom to collect myself before I could return to finish the test. If I could start my taper over again I would definitely go much slower, I was in such a hurry to get off of the drug entirely that I forgot to be easy on myself. Brain adaptation doesn't happen over night and I was forcing myself to adjust too quickly. 

Share this post


Link to post
DMV64   
DMV64

Yes! i just opened a new business. I really have to take it slow. I am just trying to stablize now and go from there.

Share this post


Link to post
Hellbutrin   
Hellbutrin

This Tuesday will mark 7 weeks of being totally off of Wellbutrin, and I've started noticing some rather disturbing signs of agitation and irritability bordering on rage replacing some of the anhedonia and disassociation symptoms that I've had since I started my taper. I don't feel even relatively similar to how I was before I started taking these drugs, but I'm concerned that even after being totally off of the drugs for the last two months I've started seeing completely new symptoms instead of the gradual easing of the symptoms that I was already struggling with. I'd like to think that these new symptoms are just a side effect of my PMS this month, but I'm wondering why the symptoms would exhibit themselves now and not in the last two months that I've been totally off of the Wellbutrin. One theory that I have for this is that my CNS was trying to protect itself with the disassociation and anhedonia, and now that they are starting to ease ever so slightly I am becoming slightly overwhelmed by my typical everyday emotions. My PMS wasn't that bad before I started taking this medication, and it wasn't that bad while I was on it. But I think that because I've been so used to not feeling anything for so long, that I'm becoming overwhelmed by my own feelings. This is a bizarre feeling, especially since I still feel so out of touch with my own emotions. This is another cruel catch 22 of these drugs, I can't feel joy or happiness like I used to but I sure can have a super hellish PMS. Have other people experienced similar instances, and if so did you find that the irritability and agitation coincided with a gradual easing of anhedonia and disassociation?

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.